I really need some advice from an expert here! When I picked my dog up from boarding last week,she was fine. Then a day later,she started having bloody diarrhea and white vomit. So,I took her into the hospital the next morning. They gave her fluids,a shot,and put her on this medication called Metroniadazole along with 2 cans of this diet food. So,slowly she started going back to normal and seemed better the next day. Until today,she seems like she is back to being down and wants to sleep all day. I also came home to find her hurt her foot,so she is limping a little. She is still having a little bit of diarrhea,but it has not been bloody. I have decided to take her off the wet food and trying to get her back on her old,dry food. She is not eating it too much,but I am beginning to think this medication is making her this way. She has slept pretty much all day today and just does not seem like herself. Can someone please tell me if this is the medication or something else?
You did not give a lot of information about your dog other that being on the Metro drug. It would be helpful if you post Vet diagnosis and the name of all drugs given. Metronidazole is most often given for Giardia and the bloody stool is a big clue. You need to know if your Vet got a pos test result for Giardia or is using best guess given the symptoms that your dog has.
Side effects for Dogs and cats: excessive salivation, gagging, regurgitation, pawing at the mouth, nausea, vomiting and decreased appetite are the most frequent complaints.
The change back to regular food may be a good move and is worth a try. If your dog is improving and no obvious signs of side effets I would continue meds for prescribed dosing period, (prolly 5 days)
If stool returns to normal with no blood or foul smell I would say you are prolly OK. If symptoms return you may need to treat again perhaps in combination with another med for best results.